Alert archive / Idaho / Wind Advisories in 2022

Wind Advisory 16, NWS Pocatello, ID

June 11, 20224 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Jun 11, 2022, 2:13 AM MDT for 4 counties in Idaho. It took effect at Jun 11, 2022, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2022, 2:13 AM MDT (08:13 UTC)
In effect from
Jun 11, 2022, 12:00 PM MDT
Expired
Jun 11, 2022, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID

The radar

The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2022-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2022-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2634 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS75 KPIH 110813
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
213 AM MDT Sat Jun 11 2022

IDZ052-112100-
/O.NEW.KPIH.WI.Y.0016.220611T1800Z-220612T0200Z/
Arco/Mud Lake Desert-
Including the cities of Mud Lake, INL, and Craters of the Moon NM
213 AM MDT Sat Jun 11 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Mud Lake, INL, and Craters of the Moon. 

* WHEN...From noon today to 8 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
1 follow-up statement
137 
WWUS75 KPIH 112047
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
247 PM MDT Sat Jun 11 2022

IDZ052-120200-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-220612T0200Z/
Arco/Mud Lake Desert-
Including the cities of Mud Lake, INL, and Craters of the Moon NM
247 PM MDT Sat Jun 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Mud Lake, INL, and Craters of the Moon.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 10, 2:30 PM MDT, 11 hours 43 minutes earlier.

Area forecast discussion, Jun 10, 2:30 PM MDT, 11 hours 43 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
230 PM MDT Fri Jun 10 2022

.SHORT TERM...Tonight through Saturday night. Warm but breezy
upper ridge in place over East Idaho. Satellite imagery shows
upper clouds streaming across forecast area, with main band of
moisture associated with incoming trough angled over panhandle.
Trough slowly sags into East Idaho tonight through Saturday, with
precipitation slowly sagging southeast into the forecast area.
Main consolidated band of rainfall appears to stay confined to the
north, but moisture and convective potential do cross most of the
region Saturday afternoon through evening. There does appear to be
a brief break in the pattern Saturday night, but next moisture
band pulls into the region late Sunday for next round of
widespread precipitation beginning in the afternoon. Models still
push dry slot Sunday night into Monday following the front. Winds
start picking up during the day Saturday with potential Wind
Advisory Saturday for the Arco Desert portion of the Upper Snake
Plain.  DMH

.LONG TERM...Sunday through next Friday.
Broad ridge of high pressure that dominated for the past several
days will have shifted eastward over the Plains Sunday.  Widespread
high temperatures will be in the 70s Sunday, with 40s-60s in the
mountains and some locations furthest south reaching above 80
degrees F.  The axis of a PNW trough will reach the west coast
Sunday afternoon and associated moisture will continue filtering
into the region.  PoPs will be highest Sunday, with greatest
accumulations occurring Sunday afternoon through end of day.  24 hour
QPF totals for this time range are 0.50 inch - 1.20 inches across
the Central Mtns. and Highlands, with Trace - .50 inch elsewhere.  A
cold front will bring cooler temperatures for early week, with high
temps in many locations dropping to the 50s and low 60s for Monday
and Tuesday.  Therefore, snow levels will continuously drop across
these two days, reaching as low as 5500 - 6000 ft. region-wide
Tuesday.  The highest elevations across the Central Mtns. and
Highlands could see up to a few inches of snow Monday through
Tuesday.  Precipitation will exit the region from west to east late
Tuesday night as the low continues tracking NE into the northern
Plains and then Canada.  Sunday evening and Monday will both be
windy and the need for wind advisories is likely, with sustained
winds of at least 30 mph and gusts over 45 mph possible.  EFI has
our region highlighted for elevated winds across these two days.
Late Tuesday, high pressure ridging will start to build in again,
with cluster analysis showing that timing of features is most in
question during mid-week. Temperatures will rebound Thursday and
highs could break 90 in many locations next Friday. Cropp

&&

.AVIATION...
VFR conditions under high pressure at all terminals for the period.
High FEW-SCT clouds with sustained winds up to 20 kts and gusts up
to 30 kts this evening at KPIH and KIDA, with 15-20 kts or less at
all other terminals.  Cloud cover will increase overnight/tomorrow
and precipitation will reach KSUN during the afternoon-evening
hours. Cropp

&&

.FIRE WEATHER...Precipitation event still expected starting
tonight in far northwest portions of the Frank Church and Salmon
Breaks, slowly spreading southeast through the day Saturday. The
highest precipitation chances still look to be over the Salmon-
Challis NF and Targhee NF through the weekend, though isolated to
scattered thunderstorms are expected all areas Sunday. Where
rainfall occurs, amounts look significant with 24-hr wetting
rainfall chances > 50% especially Sunday through Monday afternoon.
Winds turn breezy Saturday, and windy for both Sunday and Monday,
with frontal passage and wind shift late in the day Sunday most
areas. Post-trough conditions Tuesday through most of next week
favor development of a dry ridge of high pressure. There is
potential for deep southerly flow to set up by next weekend with
moisture driving north through the Great Basin. DMH

&&

.HYDROLOGY...Warm temperatures and forecast precipitation over
the weekend are expected to contribute to modest spikes in river
levels into early next week. The Big Wood/Little Wood/Big Lost
rivers are all showing healthy spikes upward, but Big Wood at
Hailey is the only gage expected to be within bankfull conditions,
and still well below flood stage. The Flood Advisory remains in
effect until further notice. Other East Idaho rivers are also
displaying potential for some minor bumps in river levels, but the
most significant rises may be on ungaged streams and creeks within
the mountainous areas. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:01 AM MDTFlash Flood WatchPIHBlaine, Custer44 hr
Jun 11, 2:24 PM MDTFlood WatchPIHBlaine, Butte, Custer31 hr

Nearby

Wind Advisories in Idaho, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.